Aa
A
A
A
Close
Addiction: Substance Abuse Community
32k Members
Avatar universal

Hydro Withdrawal, Need Input :)

Hi everyone!  I am new here, and I am trying to quit Hydrocodone for the second time now.  I have been reading all of these posts for guidance, but I feel like my situation is different in some ways.  Let me start from the beginning.  I was an everyday pot smoker for years, however I never thought it was addictive.  I had stopped using it many times, for various lengths of time, and have been completely fine.  Then, one day three years ago, I quit in order to get in shape for a summer of teaching at a tennis camp, and then leaving for grad school in Florida.  Then very next morning, I woke up feeling like I was having a heart attack.  I couldn't catch my breath, my heart was racing, and I felt like I was dying.  There were a few trips to the emergency room, where all tests were fine, and a few months of anxiety medications.  Long story short: I finally got to the point where I wasn't having panic attacks anymore.  What I was left with was this constant anxious, unsettling feeling, like I had to concentrate on breathing.  I have never been an anxious person, and I had absolutely nothing to be anxious about.  Still I was put on Xanax, then Zoloft, then Lexapro.  Nothing completely took it away.  Then, about a year ago, I found Vicodin.  I had a tooth removed, and when I took that first pill, it was like a miracle drug.  It took my anxiety away, I could breathe normally for the first time, I had energy... I just felt "normal again."  This is why I became addicted to it.  With the help of my roomate, I have realized that what I was feeling before was probably also related to drug use; That my body wasn't ready to live life sober, and it freaked out.  Instead of having the past three years to heal from that, I am now starting all over again, because I've replaced weed with Vicodin.  Now I am beginning the withdrawal process, and I can't differentiate what is withdrawal and what is the previous feeling I had (meaning my original "anxiety")  I hate this.  I know that withdrawal is SUPPOSED to suck, but I'm just really, really, really scared that for me, when I'm through the few weeks of withdrawal, that I am still going to feel this way because of the way I felt before.  I hope I explained all of this good enough.  I am just really freaking out.  Before, when I couldn't make it past day 3, I went and filled another script.  Now there are no more scripts to fill, which is a very good thing.  I WANT to beat this, and I want so badly to feel normal again.  Thanks for listening.

Stacy
7 Responses
Avatar universal
try suboxone.  It eliminates w/d's and helps with anxiety.  Check out the info in my profile.  Sorry I'd write more but I'm at work.  Good luck!
Avatar universal
Do you have to go on Suboxone within a certain amount of time from your last dose?  Because my last dose was yesterday at 2pm, and there's no way I can get anymore.
291511 tn?1216934922
From what I've read on this forum, you supposed to have w/d's for at least 24 hours before starting Sub. When I have w/d's I take my hubby's Lexapro and it helps me soooooooo much. It keeps my blood pressure down and I don't feel any anxiety. I'm telling you this cause I read that you take it. Maybe it will help, maybe you can take an extra 5 or 10mg of the lexapro. How much vicoden were you taking per day? If you search on here there is the Thomas Recipe which helps curb w/d's. Hopefully someone else on here will answer too. I've been lurking and posting for the last 3-4 months, so I don't have a ton of advice. Good Luck!! -zoe
Avatar universal
Yeah, I just contacted a Suboxone Dr. and they said they want me to be in mild to moderate withdrawal first, which is good because that it right now.  However, I don't have the money for it, and my girlfriend/roomate (whom this is affecting the most) won't let me borrow it.  So I guess I have to go through it cold turkey while working every day.  I haven't been on the Lexapro for a while, so I don't have anymore, but I thought it didn't start working for a month?  Is it fast acting?
291511 tn?1216934922
I have read the same on the package insert, that it takes time to work. But my personal opinion is that it may take up to 4 weeks to have the full effect, But I will take it during the 1st week of withdrawls and it works just fine for me and I only take 5mg. My hubby takes 20mg a day. I'm very glad to have it around, fast acting enough for me. Unfortunately what got you into this mess, weed, is what I use to calm my evenings down. I'm just substituting one addiction for another.=(  I have been pill popper for the last 5-6 years and I'm finding myself wanting to quit but don't know how to handle life when things get rough, which is quite often for me. thanks to my hubby. The "normal" feeling is hard to process and time just passes to slowly for me and there's the constant chronic pain I have to deal with too. Anyways, Sorry the sub thing won't happen for you, maybe you can go to your Dr and explain your situation and get some anti-anxiety meds to help with the w/d's. Sorry for rambling on your thread, I don't talk to anyone about my addiction, but here. - zoe
Avatar universal
I'm so sorry to hear you don't have the money.  I only know of a way to apply for free meds, not dr. care.  If you have a long standing relationship with your dr, is there anyway he'd float you the money? Or let you make payments?
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.